MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-410LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Stenosis (2263); Muscle/Tendon Damage (4532)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "outcomes of endoscopic submucosal dissection in patients who develop metachronous superficial esophageal squamous cell carcinoma close to a post-endoscopic submucosal dissection scar".Literature summary background the presence of post-endoscopic submucosal dissection (esd) scars renders complete metachronous superficial esophageal squamous cell carcinoma resection difficult.We aimed to identify the risk factors for incomplete resection of metachronous esophageal squamous cell carcinoma close to the post-esd scar by esd.Methods we enrolled patients who developed post-esd superficial esophageal squamous cell carcinoma at (b)(6) hospital between (b)(6) 2006 and (b)(6) 2020.We analyzed the outcomes and risk factors of incomplete resection between patients whose lesions were close to (close-to group) and away from (away-from group) the post-esd scar.Procedure-related perforation was identified endoscopically or by the presence of free air on a plain chest radiograph and chest computed tomography.Endoscopic clipping was used to treat intraoperative perforation.Bleeding during esd was defined as bleeding that was controlled using hemostatic measures during the endoscopic procedure.Delayed bleeding was defined as a decrease in hemoglobin levels by 2 g/dl or more relative to the last recorded preoperative hemoglobin level or any apparent bleeding or massive melena occurring after esd.Damage to the muscle layer was defined as injury to the inner muscle ring during esd.Perforation was defined as the presence of a visible hole in the esophageal wall, exposing the mediastinal space, during the endoscopic procedure.Stenosis was defined as the requirement of balloon dilation in the treated area after esd.Results we included 111 patients with 212 lesions.The close-to group had a significantly lower complete resection rate (88.6% [62/70] vs.98.6% [69/70], p = 0.033), longer procedure time (80.2 ± 47.2 min vs.60.4 ± 29.3 min, p < 0.01), higher proportion of lesions with severe fibrosis (72.9% [51/70] vs.5.7% [4/70], p < 0.01), and higher intraoperative bleeding rate (78.6% [55/70] vs.60.0% [42/70], p = 0.027) than the away-from group.There was no significant difference in the rate of local recurrence, muscle injury, perforation, and stenosis as well as the pathological tumor depth between the groups.Of the 92 lesions in the close-to group, the proportion of lesions located on the oral side of the post-esd scar significantly affected the incidence of incomplete resection (91.7% [11/12] vs.53.8% [43/80], p = 0.013).Conclusions complete resection was more difficult for lesions located on the oral side of the post-esd scar.Type of adverse events/number of patients number of patients after propensity score matching bleeding during esd - 97 patients damage of muscle layer - 10 patients perforation - 7 patients stenosis - 14 patients.
 
Additional Manufacturer Narrative
This report is related to the following linked patient identifiers: (b)(6).Since the literature described "coagrasper", olympus selected "fd-410lr" as a representative product.The device was not returned.Should additional relevant information become available, a supplemental report will be submitted¿.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18750730
Report Number9614641-2024-00438
Device Sequence Number17069632
Product Code KNS
UDI-Device Identifier04953170208430
UDI-Public04953170208430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-410LR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D-201-11804/UNKNOWN LOT NO.; GIF-Q260J/UNKNOWN SERIAL NO.; KD-650L/UNKNOWN LOT NO.; KD-655L/UNKNOWN LOT NO.; WB991046/UNKNOWN SERIAL NO.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown